Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 24, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 23, 2011, 2:06 AM PDT for Klamath County, Lake County, Oregon. It took effect at Jun 24, 2011, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 2:06 AM PDT (09:06 UTC)
- In effect from
- Jun 24, 2011, 3:00 AM PDT
- Expired
- Jun 24, 2011, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3727 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS76 KMFR 230906 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 206 AM PDT THU JUN 23 2011 ...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN OREGON... .CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN PART OF KLAMATH AND LAKE COUNTIES. ORZ029>031-232115- /O.NEW.KMFR.FR.Y.0024.110624T1000Z-110624T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 206 AM PDT THU JUN 23 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S LATE TONIGHT AND EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER. * IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES OR NORTH OF STATE HIGHWAY 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FB
4 follow-up statements
766 WWUS76 KMFR 232101 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 201 PM PDT THU JUN 23 2011 ...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN OREGON... .CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY MORNING...AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN PARTS OF KLAMATH AND LAKE COUNTIES. ORZ029>031-241515- /O.NEW.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/ /O.CON.KMFR.FR.Y.0024.110624T1000Z-110624T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...KLAMATH FALLS...BEATTY...BLY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 201 PM PDT THU JUN 23 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S LATE TONIGHT AND EARLY FRIDAY MORNING...AND AGAIN LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER. * IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES OR NORTH OF STATE HIGHWAY 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
533 WWUS76 KMFR 241036 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 336 AM PDT FRI JUN 24 2011 ...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN OREGON... .CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM EARLY THIS MORNING...AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN PARTS OF KLAMATH AND LAKE COUNTIES. ORZ029>031-241845- /O.CON.KMFR.FR.Y.0024.000000T0000Z-110624T1500Z/ /O.CON.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 336 AM PDT FRI JUN 24 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S EARLY THIS MORNING...AND AGAIN LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER AND CHILOQUIN. * IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES OR NORTH OF STATE HIGHWAY 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
317 WWUS76 KMFR 241051 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 AM PDT FRI JUN 24 2011 ...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN OREGON... .CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM EARLY THIS MORNING...AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN PARTS OF KLAMATH AND LAKE COUNTIES. ORZ029>031-242300- /O.CON.KMFR.FR.Y.0024.000000T0000Z-110624T1500Z/ /O.CON.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 351 AM PDT FRI JUN 24 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S EARLY THIS MORNING...AND AGAIN LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER AND CHILOQUIN. * IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES OR NORTH OF STATE HIGHWAY 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
156 WWUS76 KMFR 241527 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 827 AM PDT FRI JUN 24 2011 ...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN OREGON... .CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM LATE TONIGHT INTO SATURDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN PARTS OF KLAMATH AND LAKE COUNTIES. ORZ029>031-242200- /O.EXP.KMFR.FR.Y.0024.000000T0000Z-110624T1500Z/ /O.CON.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BLY...CHEMULT...CRESCENT...GILCHRIST... CHILOQUIN... 827 AM PDT FRI JUN 24 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S LATE TONIGHT AND EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: BLY...CHEMULT...CRESCENT... GILCHRIST...AND CHILOQUIN. * IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES OR NORTH OF STATE HIGHWAY 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 22, 8:38 PM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 8:38 PM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
838 PM PDT WED JUN 22 2011
.DISCUSSION...UPPER SHORTWAVE CONTINUES TO APPROACH THE COAST THIS
EVENING. AFTER ANOTHER FAIRLY HOT DAY AREA-WIDE (EXCEPT COAST),
THE GRADIENT IS NOW FIRMLY ONSHORE ACROSS THE WEST SIDE. THE
THERMAL TROUGH IS NOW OVER CENTRAL OREGON AND WILL CONTINUE TO THE
EAST TONIGHT AS THE TROUGH AXIS MOVES ONSHORE. THIS WILL MEAN A
GOOD MARINE PUSH INTO THE AREAS WEST OF THE CASCADES FOLLOWED BY A
MUCH COOLER DAY TOMORROW. ISOLDATED THUNDERSTORMS DID DEVELOP ON
THE EAST SIDE THIS EVENING BUT THE MAJORITY OF THE ACTIVITY WAS
OVER NE OREGON. THE ACTIVITY HAS DIED OUT OVER MY FORECAST AREA AS
THE SUN SETS AND BOUNDARY LAYER COOLS. DID A QUICK UPDATE TO
REMOVE ALL POPS AND WEATHER FROM THE EAST SIDE THIS EVENING.
AFOREMENTIONED MARINE LAYER WILL PRODUCE STRATUS WHICH SHOULD REACH
ALL THE WAY TO THE CASCADES BY MORNING. NOT EXPECTING ANY PRECIP
TONIGHT EXCEPT FOR PATCHY DRIZZLE OVER THE NORTH COAST. GIVEN
TIME OF YEAR IT SHOULD BE QUICK TO BURN OFF OVER MUCH OF THE WEST
SIDE AND RETREAT TO THE COAST BY LATE MORNING. NEVERTHLESS, AFTER
A COUPLE OF WELL ABOVE NORMAL DAYS TEMP-WISE, THIS PUSH IS STRONG
ENOUGH TO LEAVE US WITH BELOW NORMAL TEMPS TOMORROW AND INTO FRI,
BEFORE WE WARM BACK UP OVER THE WEEKEND. -WRIGHT
&&
.AVIATION...ISOLD TS IS OVER ACROSS CENTRAL OREGON FOR THIS
EVENING. UPR TROUGH AND ONSHORE LL GRADIENT WILL DRIVE MARINE
LAYER AND STRATUS WITH MVFR CIGS TO THE CASCADES TONIGHT. COULD
EVEN SEE AREAS OF IFR CIGS WILL POSSIBLE MVFR VIS IN -DZ/BR OVER
THE NORTH COAST BY TOMORROW AM. STRATUS SHOULD RETREAT TO THE
COAST BY 23/18Z WITH VFR CONDS ALL AREAS AWAY FROM COAST THROUGH
TOMORROW AFTERNOON. -WRIGHT
&&
.PREV DISCUSSION... /ISSUED 234 PM PDT WED JUN 22 2011/
SHORT TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...ALL MODELS
IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM. WEAK INSTABILITY
OVER KLAMATH...LAKE...SISKIYOU AND MODOC COUNTIES HAS SOME CUMULUS
CLOUDS FORMING A ISOLATED SHOWERS AND THUNDERSHOWERS. THE CLOSED
LOW CURRENTLY OVER THE NORTHEAST PACIFIC HAS SEVERAL SHORT WAVES
ROTATING AROUND IT. THE 500 MB HEIGHTS HAVE FALLEN SOME TODAY WITH
A SHORT WAVE APPROACHING THE COAST. THE SYSTEM HAS VERY WEAK
DYNAMICS AND WILL MAINLY DEEPEN THE MARINE LAYER ALONG THE COAST
AND INTO THE UMPQUA BASIN THURSDAY. IT SHOULD ALSO BE DEEP ENOUGH
TO SQUEEZE OUT SOME DRIZZLE NORTH OF CAPE BLANCO. THE NEXT WAVE IS
ON FRIDAY BUT IT IS EVEN WEAKER THAN THE FIRST SO IT WILL ONLY
KEEP TEMPERATURES MODERATED AND BRING A FEW CLOUDS.
OVERNIGHT LOW TEMPERATURES WILL BE RATHER COOL EAST OF THE
CASCADES. NORTHERN KLAMATH AND NORTHEAST LAKE COUNTIES WILL HAVE
FROST FRIDAY MORNING. TEMPERATURES WILL AGAIN BE CHILLY SATURDAY
MORNING BUT WILL MODERATE A BIT FOR PATCHY FROST.
LONG TERM...SUNDAY THROUGH WEDNESDAY...WE'VE TRENDED THE LONG RANGE
FORECAST A LITTLE WARMER AND DRIER. LATEST GFS AND EC SOLUTIONS ARE
IN FAVOR OF A PERIOD OF UNEVENTFUL ZONAL FLOW SUNDAY TRANSITIONING
INTO RIDGING MONDAY AS AN UPPER TROUGH DIGS OFFSHORE. THIS WILL
PLACE THE REGION IN A WARMING REGIME AS SOUTH FLOW DEVELOPS ALOFT.
WE'VE NUDGED HIGH TEMPERATURES TOWARD THE MEX GUIDANCE HERE. ON
TUESDAY...THE UPPER TROUGH IS FORECAST TO APPROACH 130W TUESDAY WITH
A POSSIBLE CUTOFF LOW CENTER SOUTH OF 40N. DUE TO MODEL SPREAD
CONFIDENCE IS LOW BUT IT LOOKS LIKE THE TROUGH MIGHT TRY TO SWING
INLAND BY WEDNESDAY. THUS...WITH THE GFS INDICATING A SWATH OF
INSTABILITY ACROSS THE CASCADES TUESDAY...WE'VE MENTIONED A SLIGHT
CHANCE FOR THUNDERSTORMS FOR AFTERNOON AND EVENING. THE WEDNESDAY
FORECAST IS SIMILAR BUT BROADENS THE AREAL COVERAGE AND BIT AND
SPREADS THE MENTIONS A BIT FURTHER EAST. STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT FRIDAY
FOR PZZ356.
GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THURSDAY FOR
PZZ376.
HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THURSDAY
FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:09 AM PDT | Gale Warning | MFR | 25 hr | |
| Jun 23, 3:09 AM PDT | Hazardous Seas Warning | MFR | 25 hr | |
| Jun 23, 3:09 AM PDT | Small Craft Advisory for Winds | MFR | 3 days | |
| Jun 23, 3:09 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 3 days | |
| Jun 23, 2:01 PM PDT | Frost Advisory | MFR | Klamath, Lake | 42 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.